Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 74, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2006, 9:15 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 9:15 PM MST (04:15 UTC)
- Expired
- Aug 8, 2006, 11:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.3 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 090422
FFWTWC
AZC019-021-090715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
915 PM MST TUE AUG 8 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN
VALLEY
SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 1215 AM MST
* AT 915 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS GENERATING VERY HEAVY RAINFALL OVER
THE CATALINA MOUNTAIN...ORO VALLEY AND NORTHWEST TUCSON AREA.
MOVEMENT WAS TO THE WEST AT 10 TO 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL
AND ORACLE IN SOUTHEAST PINAL COUNTY...AS WELL AS MOST OF EASTERN
PIMA COUNTY. WITH THE MOST RECENT RAINFALL IN THE CATALINA
MOUNTAIN AREA...SABINO CREEK...BEAR CREEK...AND TANQUE VERDE CREEK
ARE OF PARTICULAR CONCERN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3175 11115 3176 11047 3214 11047 3270 11046
3268 11112 3250 11122
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 090455
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
948 PM MST TUE AUG 8 2006
AZC019-021-090715-
PIMA AZ-PINAL AZ-
948 PM MST TUE AUG 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MST FOR
SOUTHEASTERN PINAL AND EASTERN PIMA COUNTIES...
AT 945 PM MST...HEAVY RAINFALL CONTINUED FROM NEAR ORACLE SOUTHWARD
TO NEAR CATALINA...ORO VALLEY...AND MARANA. LIGHT TO MODERATE
RAINFALL CONTINUED ACROSS MOST OF THE REST OF EASTERN PIMA COUNTY.
SOME RAINFALL AMOUNTS OVER THE PAST 4 HOURS INCLUDE:
1.69 INCHES AT PALISADE RANGER STATION
1.61 TUCSON DIVERSION CHANNEL AT AJO RD DETENTION BASIN
1.50 GREEN MOUNTAIN
1.42 SUMMIT VIEW ELEMENTARY SOUTH OF TIA
1.26 MISSION RD NORTH OF CONTINENTAL
1.26 PARK TANK
1.18 MANNING CAMP
0.98 SABINO CANYON DAM
1.02 TUCSON INTERNATIONAL AIRPORT
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3175 11115 3176 11047 3214 11047 3270 11046
3268 11112 3250 11122
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 090619
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1119 PM MST TUE AUG 8 2006
AZC019-021-090715-
PIMA AZ-PINAL AZ-
1119 PM MST TUE AUG 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MST FOR
SOUTHEASTERN PINAL AND EASTERN PIMA COUNTIES...
AT 1030 PM MST...LOCAL MEDIA REPORTED SEVERAL FLOODED ROADWAYS ON
THE SOUTH SIDE OF THE TUCSON METRO AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA
FOOTHILLS...NORTHEAST TUCSON...AND VAIL.
THE SANTA CRUZ RIVER...AS REPORTED BY THE PIMA COUNTY FLOOD CONTROL
STREAM GAGE AT VALENCIA ROAD...IS FLOWING 5 TO 6 FEET DEEP AND
CONTINUES TO RISE. OTHER WASHES THAT CONTINUE TO SHOW SIGNIFICANT
FLOW INCLUDE THE LOWER TANQUE VERDE...RINCON CREEK...SABINO
CREEK...AND VENTANA CANYON.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
LAT...LON 3175 11115 3176 11047 3214 11047 3282 11049
3268 11112 3250 11122
$$
SCHAFFNER
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 9:15 PM MST, 0 minutes earlier.
Area forecast discussion, Aug 8, 9:15 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 PM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...AFTER EARLY AFTERNOON FLOODING OVER PORTIONS OF WESTERN PIMA COUNTY AND THE TOHONO OODHAM NATION...A STRONG COMPLEX DEVELOPED OVER EASTERN PIMA AND SANTA CRUZ COUNTY THIS EVENING. WIDESPREAD SEVERE AND FLOODING REPORTS ACROSS THE AREA. ADDITIONAL DEVELOPMENT WILL CONTINUE INTO THE EARLY MORNING HOURS. WITH THIS KIND OF ORGANIZED CONVECTION EXPECT DEBRIS INTO TOMORROW MORNING AND A DELAY IN CONVECTION WITH LATE SOLAR INSOLATION AND A RAIN COOLED BOUNDARY LAYER. OTHERWISE...FORECAST AS DISCUSSED BELOW. && .PREV DISCUSSION...NOT MUCH WILL CHANGE OVER THE NEXT SEVEN DAYS WITH UPPER HIGH OVER THE SOUTHERN PLAINS AND MEAN UPPER TROF OVER THE PACIFIC NW. THUS EXPECT THE WEATHER TO REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 8, 8:54 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
854 PM MST TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL PATAGONIA 31.54N 110.75W
08/08/2006 E1.75 INCH SANTA CRUZ AZ COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN PATAGONIA. TIME OF HAIL
ESTIMATED.
0730 PM TSTM WND DMG 8 WSW TUCSON 32.16N 111.03W
08/08/2006 PIMA AZ TRAINED SPOTTER
TREES UPROOTED AT COUNTRY CLUB AND VALENCIA.
0735 PM HAIL 21 E GREEN VALLEY 31.89N 110.65W
08/08/2006 E0.75 INCH PIMA AZ TRAINED SPOTTER
3/4 INCH HAIL REPORTED.
0800 PM FLASH FLOOD TUCSON 32.20N 110.89W
08/08/2006 PIMA AZ NWS EMPLOYEE
STREET FLOODING AT 6TH AND PARK AVENUE.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 46 min |
| Aug 8, 6:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Aug 8, 6:32 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Aug 8, 7:01 PM MST | Dust Storm Warning | TWC | 86 min | |
| Aug 8, 7:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 95 min |
| Aug 8, 7:59 PM MST | Flash Flood Warning | TWC | Santa Cruz | 61 min |
| Aug 8, 8:20 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 8:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 9, 3:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Aug 9, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Aug 9, 4:54 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.